What are the reasons for leg pain and white patches after a bypass?
Q: I am 60 years old. When I was 54 I had a bypass surgery for coronary triple vessel disease. After 2 years, I had a severe leg pain and underwent an aortography which detected 80% block in the arteries in lower limb and consequently inserted 4 stents in the hip junction and in femoral arteries in both legs. All the treatment was taken at Madras Medical Mission. Since then it was ok for some time regarding arterial blocks in the lower limbs, but of late I am experiencing the pain while walking. I am currently taking simvotin 10mg, ASA 50mg, for artery problems and became a type II diabetic since 1998 and taking amaril 1mg and glycomet 500mg, and lastly asomex AT for high blood pressure for the last 6 months. Off late there is a development of appearing white patches in the foot and wrist. Also the scratch wounds occurred in the hand also not healed but appearing as white patch. What are the reasons for leg pain and the white patches and what are the remedy for the above?
A:Deposition of cholesterol in the arteries of the leg or in the heart is a continuous process and can never be eradicated. By stenting and bypass surgery, we provide temporary relief to the block but recurrence of the block can always take place if one is not able to control the risk factors adequately, and some times, even if the risk factors are controlled well. Recurrence of pain in the leg could well be because of blockages coming back in the leg, either at the site of original stenting, or fresh blockages lower down in the arterial system. Again it is very difficult to say what is the cause for the white patches but delayed feeling and healing of scratches and wounds by excessive scar formation may also give white patches. However, for exact diagnosis, you would have to visit a peripheral vascular surgeon or a dermatologist who can decide the exact reason for the leg pain and the white patches.